Tennessee, 2012

Drought in Tennessee, August 1 to 6, 2012

August 1 to 6, 2012 · NWS OHX · 1 event in 1 county or zone

Severe (D2) drought conditions ended across Robertson County on August 6 as numerous rain events throughout July and early August helped to improve drought conditions.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS OHX wrote it up.

Severe (D2) drought conditions ended across Robertson County on August 6 as numerous rain events throughout July and early August helped to improve drought conditions.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Nashville, TN wrote its last area forecast discussion before the first event at Jul 31, 10:20 PM CST, 1 hour 40 minutes earlier.

Area forecast discussion, Jul 31, 10:20 PM CST, 1 hour 40 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NASHVILLE TN
1120 PM CDT TUE JUL 31 2012

.UPDATE...FOR 06Z AVIATION FORECAST

&&

.AVIATION...
ACTIVITY EARLIER IN KENTUCKY PLAYED OUT AS IT DROPPED SOUTH BUT
LEFT SOME DEBRIS CLOUDS ACROSS PARTS OF THE MID STATE. EXPECT SOME
LATE NIGHT FOG WITH MVFR CONDITIONS DEVELOPING...OTHERWISE VFR
NEXT 24 HOURS.

BOYD
&&

.PREV DISCUSSION... /ISSUED 840 PM CDT TUE JUL 31 2012/

UPDATE...
ANALYSIS SHOWING UPPER TROUGH AXIS NEARING THE ATLANTIC SEABOARD
THIS EVENING...WITH A FRONTAL BOUNDARY BACK UP ACROSS THE OH
VALLEY. STORMS FIRING NEAR BOUNDARY AND TOWARD THE SOUTHEAST
SEEMINGLY BEING HELPED ALONG BY UPPER JET STREAK WHICH CURRENTLY
IS RUNNING DOWN INTO NORTHERN MIDDLE AND EAST TN. STORMS UPSTREAM
HEADING SOUTH TOWARD HIGHER CAPE BUT DO EXPECT MOST TO FIZZLE WITH
LOSS OF DAYTIME HEATING. IS STILL POSSIBLE FOR ISO STORMS TO HOLD
TOGETHER/REFIRE LATER...NORTHWEST ESPECIALLY SO WILL ADD SMALL
POPS THERE. ALSO EXPECT PATCHY FOG PLATEAU. NO TEMP CHANGES AT
THIS TIME.

PREV DISCUSSION... /ISSUED 630 PM CDT TUE JUL 31 2012/

UPDATE...FOR 00Z AVIATION FORECAST

AVIATION...
SURFACE FRONT JUST NORTH OF THE OHIO RIVER WITH 75 KNOT UPPER JET
FROM NORTH OF SAINT LOUIS DOWN INTO EASTERN TENNESSEE. CLUSTER OF
STORMS OVER FAR SOUTHERN INDIANA WILL SINK SOUTH OF INTERSTATE 64
SHORTLY AND THEN MOVE SOUTH OF THE OHIO RIVER DURING THE NEXT HOUR
OR TWO. WILL HAVE TO WATCH THIS COMPLEX AS WE GO THROUGH THE
EVENING AS TO WHETHER IT WILL AFFECT THE MID STATE. FOR NOW DID NOT
INCLUDE ANY THUNDER CHANCE FOR OHX TERMINALS.

LATE NIGHT FOG WILL REDUCE VSBYS DOWN INTO THE MVFR RANGE AT
TERMINALS...OTHERWISE VFR CONDITIONS NEXT 24 HOURS.

BOYD

PREV DISCUSSION... /ISSUED 533 PM CDT TUE JUL 31 2012/

MESOSCALE UPDATE...
THUNDERSTORM COMPLEX OVER SOUTHWEST INDIANA IS DROPPING SOUTHWARD
OUT AHEAD OF SURFACE FRONT DRAPED ACROSS CENTRAL ILLINOIS/INDIANA.
ALSO 75 KNOT UPPER JET EXTENDS FROM NORTH OF SAINT LOUIS DOWN INTO
EASTERN TENNESSEE. THIS ACTIVITY FORMED IN THE LEFT FRONT QUAD OF
UPPER JET. THE BULK SHEAR SOUTH OF THIS COMPLEX IS ON THE ORDER
OF 30 KNOTS. THIS ACTIVITY HAS A LONG WAYS TO GO BEFORE GETTING
DOWN THIS WAY SO WE WILL SEE HOW IT HOLDS TOGETHER ONCE THE SUN
SETS THIS EVENING. TEMPS THIS AFTERNOON REACHED 100 ALONG THE
ILLINOIS/INDIANA BORDER NORTH OF EVANSVILLE. THE MOST UNSTABLE
CAPES THIS AFTERNOON ARE ON THE ORDER OF 1200-1800 J/KG FROM
CENTRAL KENTUCKY DOWN INTO MIDDLE TENNESSEE BUT WEAKEN < 1000 J/KG
DURING THE MID TO LATE EVENING.

BOYD

PREV DISCUSSION... /ISSUED 332 PM CDT TUE JUL 31 2012/

SHORT TERM (THRU THU)...
DRIER AIR WL CONTINUE TO STREAM INTO THE AREA TNGT-WED. ISO CELLS
ARE POSSIBLE IN THE SOUTH THROUGH MID EVENING...NEAR A WEAKENING
COLD FRONT IN CENTRAL ALABAMA. TO THE NORTH...A SECONDARY FRONT WL
DROP SOUTH BUT DISSIPATE IN THE OHVLY TNGT. MOSTLY CLEAR SKIES
WITH LOWS MID 60S PLAT-LWR 70S.

WED...DRY WEATHER WL CONTINUE W/SFC HIGH PRES DOMINANT. TEMPS WL
WARM QUICKLY WITH THE DRIER AIR...AND DEWPTS SHOULD MIX INTO THE
LWR 60S IN THE AFTN. EXPECT MOSTLY SUNNY SKIES NORTH TO PARTLY
SUNNY SKIES SOUTH WITH A LIGHT NORTH WIND.

DRY WEATHER PATTERN CONTINUES WED NGT-THU. LOWS SHOULD FALL INTO
THE LWR 60S PLAT-NEAR 70 WED NGT...WITH ANOTHER MOSTLY SUNNY AND
WARM DAY THU.

LONG TERM (FRI-TUE)...
NEXT MAJOR S/W TROF MOVES SLWLY EAST OVR THE H5 RIDGE FRI. EXPECT
DISTURBANCES TO MOVE DOWNSTREAM AND INCREASE MOISTURE. THE NEXT
CHANCE OF PCPN IS FORECAST THU NGT-FRI WITH THE LEAD WAVE. SYSTEM
SHOULD PUSH A COLD FRONT SOUTHEAST AND APPROACH THE MID-STATE THIS
WEEKEND...WITH A CHANCE OF RW/TRW ATTM.

&&

.OHX WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

01
Hazardous weather outlook, Jul 31, 6:59 AM CST, 17 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NASHVILLE TN
759 AM CDT TUE JUL 31 2012

TNZ005>011-022>034-056>066-075-077>080-093>095-011300-
STEWART-MONTGOMERY-ROBERTSON-SUMNER-MACON-CLAY-PICKETT-BENTON-
HOUSTON-HUMPHREYS-DICKSON-CHEATHAM-DAVIDSON-WILSON-TROUSDALE-
SMITH-JACKSON-PUTNAM-OVERTON-FENTRESS-PERRY-HICKMAN-LEWIS-
WILLIAMSON-MAURY-MARSHALL-RUTHERFORD-CANNON-DE KALB-WHITE-
CUMBERLAND-BEDFORD-COFFEE-WARREN-GRUNDY-VAN BUREN-WAYNE-LAWRENCE-
GILES-
759 AM CDT TUE JUL 31 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MIDDLE TENNESSEE.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY...

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

ROSE

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 drought. Local standard time, as filed.

Drought, Robertson

When
August 1, 12:00 AM CST to August 6, 11:59 PM CST
Where
Robertson forecast zone
Reported by
Drought Monitor
Coordinates
36.526, -86.871 (the zone’s center; the record gives no point)

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Tennessee in 2012Every state in 2012This day in weather historyWarnings in Tennessee, August 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 411485.